zbMATH — the first resource for mathematics

On solutions of one-dimensional stochastic differential equations without drift. (English) Zbl 0535.60049
We consider the stochastic differential equation \(dX_ t=b(X_ t)dW_ t\), \(t\geq 0\), where b is a real-valued (universally) measurable function and W is a Wiener process. In the previous paper, Stochastic differential systems, Proc. 3rd IFIP-WG 7/1, Lect. Notes Contr. Inf. Sci. 36, 47-55 (1981; Zbl 0468.60077), the authors have shown that a nontrivial weak solution of this equation exists for all initial distributions if and only if \(b^{-2}\) is locally integrable. However, the uniqueness in law fails in general.
In the present paper we give a complete description of all solutions by construction from a so-called fundamental solution. The fundamental solution has no sojourn time in the zeros of b and the general solution can be obtained from it by time delay in the zeros of b. Furthermore, some properties of solutions are investigated. Thus we characterize the set of all strong Markov solutions and a certain class of Markov solutions. We construct examples of Markov solutions which are not strong Markov. Finally, we study the representation property of solutions.
In the appendix, a few results on the time change of arbitrary strong Markov continuous local martingales and perfect additive functionals of them are collected. The basic method of the paper consists in a systematic use of random time change.

60H10 Stochastic ordinary differential equations (aspects of stochastic analysis)
60J55 Local time and additive functionals
Full Text: DOI
[1] Az?ma, J., Yor, M.: Temps locaux. Ast?risque 52-53 (1978)
[2] Dellacherie, C.: Capacit?s et processus stochastiques. Berlin-Heidelberg-New York: Springer1972 · Zbl 0246.60032
[3] Dellacherie, C., Meyer, P.A.: Probabilit?s et potentiel. Paris: Hermann 1975 · Zbl 0323.60039
[4] Dynkin, E.B.: Markov processes. Berlin-Heidelberg-New York: Springer 1965 · Zbl 0132.37901
[5] Engelbert, H.J., Hess, J.: Stochastic integrals of continuous local martingales I. Math. Nachr. 97, 325-343 (1980) · Zbl 0453.60054 · doi:10.1002/mana.19800970128
[6] Engelbert, H.J., Hess, J.: Stochastic integrals of continuous local martingales II. Math. Nachr. 100, 249-269 (1981) · Zbl 0466.60047 · doi:10.1002/mana.19811000115
[7] Engelbert, H.J., Hess, J.: Integral representation with respect to stopped continuous local martingales. Stochastics 4, 121-142 (1980) · Zbl 0443.60042
[8] Engelbert, H.J., Schmidt, W.: On the behaviour of certain functionals of the Wiener process and applications to stochastic differential equations. In: Stochastic Differential Systems, Proceedings of the 3rd IFIP-WG 7/1 Working Conference, Lecture Notes in Control and Information Sciences 36, 47-55. Berlin-Heidelberg-New York: Springer 1981 · Zbl 0468.60077
[9] Engelbert, H.J., Schmidt, W.: Strong Markov continuous local martingales and solutions of one-dimensional stochastic differential equations. In preparation · Zbl 0731.60052
[10] Gihman, I.I., Skorohod, A.V.: Stochastic differential equations. Berlin-Heidelberg-New York: Springer 1972 · Zbl 0242.60003
[11] Gihman, I.I., Skorohod, A.V.: The theory of stochastic processes Vol. III. Berlin-Heidelberg-New York: Springer 1979 · Zbl 0404.60061
[12] Girsanov, I.V.: An example of nonuniqueness of the solution of K. It?’s stochastic integral equation (in Russian). Teor. Verojatnost i Primenen. 7, 336-342 (1962)
[13] Ikeda, N., Watanabe, S.: Stochastic differential equations and diffusion processes. Amsterdam-Oxford-New York: North Holland 1981, Tokyo: Kodansha 1981 · Zbl 0495.60005
[14] It?, K., McKean, H.P.: Diffusion processes and their sample paths. Berlin-Heidelberg-New York: Springer 1965 · Zbl 0127.09503
[15] Kazamaki, N.: Changes of time, stochastic integrals, and weak martingales. Z. Wahrscheinlich-keitstheorie verw. Gebiete 22, 25-32 (1972) · Zbl 0226.60073 · doi:10.1007/BF00538903
[16] McKean, H.P.: Stochastic integrals. New York-London: Academic Press 1969 · Zbl 0191.46603
[17] Meyer, P.A.: La perfection en probabilit?. In: S?min. de Probabilit?s VI, Lecture Notes in Mathematics 258, 243-252. Berlin-Heidelberg-New York: Springer 1972
[18] Orey, S.: Conditions for the absolute continuity of two diffusions. Trans. Amer. Math. Soc. 193, 130-140 (1974) · Zbl 0303.60071 · doi:10.1090/S0002-9947-1974-0370794-1
[19] Stroock, D.W., Yor, M.: On extremal solutions of martingale problems. Ann. Sci. Ecole Norm. Sup. 4? serie, 13, 95-164 (1980) · Zbl 0447.60034
[20] Tanaka, H.: Note on continuous additive functionals of the 1-dimensional Brownian path. Z. Wahrscheinlichkeitstheorie verw. Gebiete 1, 251-257 (1963) · Zbl 0129.30701 · doi:10.1007/BF00532497
[21] Walsh, J.B.: The perfection of multiplicative functionals. In: S?min. de Probabilit?s VI, Lecture Notes in Mathematics 258, 233-242. Berlin-Heidelberg-New York: Springer 1972
[22] Wang, A.T.: Generalized It?’s formula and additive functionals of a Brownian motion. Z. Wahrscheinlichkeitstheorie verw. Gebiete 41, 153-159 (1977) · Zbl 0349.60081 · doi:10.1007/BF00538419
[23] Watanabe, S.: Solution of stochastic differential equations by random time change. Appl. Math. Optim. 2, 90-96 (1975) · Zbl 0326.60066 · doi:10.1007/BF01458197
[24] Yershov, M.P.: On stochastic equations. In: Proceedings of the 2nd Japan-USSR Symp. Probability Theory, Lecture Notes in Mathematics 330, 527-530. Berlin-Heidelberg-New York: Springer 1973
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.